MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE

OLYMPUS WINTER & IBE GMBH LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE; LIGHT GUIDE CABLE
Model Number WA03300A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of our investigation, multiple follow ups were made to the user facility in an attempt to gather additional information on the reported event; however, no additional information was obtained to date.In addition, the device was not returned to the service center for evaluation.Therefore, the cause of the reported event cannot be determined at this time.This reported event has been reported by the importer on mdr# 2951238-2020-00312.
 
Event or Problem Description
On december 17, 2019 the manufacturer received medwatch report (mw5091350) that states, "during cystoscopy procedure, room staff noted they smelled something burning and patient moaned in pain so cystoscopy scope was removed.The end of the scope was blackened and scope body also had lighter colored black marks on shaft.This scope was used with an olympus light cable and a karl storz light source." this report is for 2 of 2 devices.
 
Additional Manufacturer Narrative
The risk manager at the user facility further reported the diagnostic cystoscopy procedure was just at the point of completion when the injury was detected as the physician visualized injury through the scope at the end of the procedure.The injury was located on the patient's bladder wall.There was no treatment or longer stay required.The physician noted that the injury presented like a purposeful cauterization and that it would require no intervention to heal.There was no delay in the procedure.The devices were said to have been provided to vendor.The devices were inspected prior to procedure with no anomalies observed.
 
Additional Manufacturer Narrative
The original equipment manufacturer (oste) conducted a review of the device history records (dhr).The manufacturing and quality control review was performed for the affected lot without showing any non-conformities or deviations regarding the described issue.There was no non-conformities associated with this device with respect to the described issue.

Brand Name
LIGHT-GUIDE CABLE, 2.8 MM, 3 M, CF TYPE
Common Device Name
LIGHT GUIDE CABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9577977
Report Number9610773-2020-00045
Device Sequence Number16951318
Product Code HBI
UDI-Device Identifier04042761082297
UDI-Public04042761082297
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberWA03300A
Device Catalogue NumberWA03300A
Device Lot Number154W0001
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/17/2020
03/25/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/06/2020
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KARL STORZ 201336-20 SERIAL # (B)(4); KARL STORZ: 201336-20 S/N UNKNOWN; OLYMPUS M3 30A SERIAL # (B)(4); OLYMPUS: M3-30A S/N UNKNOWN
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight104